Hail, Dallam
- When
- May 23, 7:10 PM CST
- Where
- Dallam County, 6 mi N of Conlen
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.317, -102.233
Severe thunderstorms containing large hail moved across the northwest and central Texas panhandle during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms containing large hail moved across the northwest and central Texas panhandle during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 23, 1:52 PM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 252 PM CDT MON MAY 23 2005 .DISCUSSION... SUFFICIENT INSTABILITY OVER THE PANHANDLES AREA FOR THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT AND PRETTY MUCH EVERY DAY THROUGH MEMORIAL DAY WEEKEND. LITTLE CHANGES SEEN TO THE OVERALL SYNOPTIC SCALE PATTERN AS WARM RIDGE WILL CONTINUE TO BE ANCHORED OVER THE TRANS-PECOS AREA OF FAR WEST TEXAS WHILE MINOR COOL FRONTS ASSOCIATED WITH THE VIGOUROUS NORTHERN STREAM PUSH ACROSS THE CENTRAL/SOUTHERN HIGH PLAINS. TIMING THESE FRONTS AND THE SMALL SCALE SHORT-WAVE ACTIVITY OVER THE SOUTHERN ROCKIES WILL BE THE PRIMARY CHALLENGE FOR THE MEDIUM AND LONG RANGE PERIODS. FOR TONIGHT...CU/TCU FIELD IS BETTER DEVELOPED THAN 24 HOURS AGO ALONG THE I-25 COORIDOOR BETWEEN TRINADAD AND LAS VEGAS. CELLS WILL PROPAGATE EAST/SOUTHEAST OVER THE FAVORABLE ENVIRONMENT ACROSS THE PANHANDLES. HAVE INCLUDED SEVERE TS TONIGHT PER PREVIOUS FORECAST AND SPC OUTLOOK. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS EARLY BEFORE TRANSITIONING INTO A MULTICELL MCS WITH LOCALLY HEAVY RAINFALL. WILL NEED TO WATCH OUTFLOW BOUNDARY OVER EASTERN PANHANDLES FOR POSSIBLE DEVELOPMENT. APPEARS NEXT FRONT WILL REACH THE AREA SOMETIME LATE TUESDAY NIGHT AND ENHANCE CONVECTION. AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPS ARE EXPECTED FOR THE THURSDAY THROUGH MONDAY. ADDED SLIGHT CHANCE POPS TO THE SATURDAY NIGHT PERIODS...OTHERWISE NO OTHER CHANGES. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 91 63 84 / 40 20 20 30 BEAVER OK 66 91 63 80 / 40 40 40 30 BOISE CITY OK 62 88 61 80 / 50 30 30 30 BORGER TX 64 91 63 83 / 40 30 30 30 BOYS RANCH TX 63 92 62 86 / 40 20 20 30 CANYON TX 65 92 63 85 / 40 20 20 30 CLARENDON TX 68 95 65 85 / 40 20 20 20 DALHART TX 62 90 62 83 / 50 30 30 30 GUYMON OK 64 92 62 81 / 50 40 40 30 HEREFORD TX 63 93 62 86 / 40 20 20 30 LIPSCOMB TX 67 90 64 82 / 40 40 40 30 PAMPA TX 66 92 63 83 / 40 20 20 30 SHAMROCK TX 69 94 65 84 / 40 20 20 20 WELLINGTON TX 69 94 66 85 / 40 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/13
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 528 PM CDT MON MAY 23 2005 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 528 PM CDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF THE PANHANDLES UNTIL 11 PM. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING ACROSS THE NORTHEASTERN SECTION OF THE OKLAHOMA AND TEXAS PANHANDLES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND NIGHT AS ANOTHER FRONT DROPS SOUTH INTO THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE PANHANDLES SHOULD STAY INFORMED CONCERNING SEVERE WEATHER POTENTIAL FOR THIS EVENING AND TONIGHT...TUESDAY AFTERNOON AND NIGHT...AND AGAIN WEDNESDAY AFTERNOON AND EVENING AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT MON MAY 23 2005 OKZ001-TXZ001-006-240000- CIMARRON-DALLAM-HARTLEY- 516 PM CDT MON MAY 23 2005 SCATTERED THUNDERSTORMS WITH HAIL AND STRONG GUSTY WINDS WILL MOVE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE THIS EVENING. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS OVER 60 MILES AN HOUR. THE STORMS WILL MOVE SOUTHEAST ACROSS THE AREA AT 20 TO 25 MILES AN HOUR. AS THESE STORMS APPROACH YOUR AREA BE READY TO MOVE INTO A STURDY SHELTER. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 630 PM CDT MON MAY 23 2005 OKZ001-TXZ001-006-240030- CIMARRON OK-DALLAM TX-HARTLEY TX- 630 PM CDT MON MAY 23 2005 ...STRONG THUNDERSTORM APPROACHING CIMARRON...DALLAM AND HARTLEY COUNTIES... STRONG THUNDERSTORMS WERE LOCATED 24 MILES SOUTHWEST OF TEXLINE AT 630 PM CDT...MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 737 PM CDT MON MAY 23 2005 TXZ001-002-006-007-240100- DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX- 737 PM CDT MON MAY 23 2005 ...STRONG THUNDERSTORMS IN DALLAM AND HARTLEY COUNTIES... STRONG THUNDERSTORMS WERE LOCATED 8 MILES NORTHWEST OF WARE AT 737 PM CDT. THE STORMS ARE MOVING SOUTHEAST AT 25 MPH. OTHER DEVELOPING STORMS ARE NEAR ROMERO ALONG HIGHWAY 54. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN DALLAM...HARTLEY...MOORE AND SHERMAN COUNTIES...INCLUDING THE CITIES OF DALHART AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT MON MAY 23 2005 TXZ001-002-240200- DALLAM TX-SHERMAN TX- 758 PM CDT MON MAY 23 2005 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR DALLAM COUNTY... ...STRONG THUNDERSTORM IN EASTERN DALLAM COUNTY AND APPROACHING SHERMAN COUNTY... A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CONLEN AT 758 PM CDT...MOVING EAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN DALLAM AND SHERMAN COUNTIES...INCLUDING THE CITY OF STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SLATTERY
The Amarillo radar (KAMA), 129 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448781, 5448782, 5448783, 5448784, 5448785.